Dr. Simon Ourian, a cosmetic dermatologist in Beverly Hills, warned
Ozempic patients face sagging skin and “deflated” buttocks because they lose weight too quickly, Kim Kardashian’s doctor has revealed.
Dr. Simon Ourian, a cosmetic dermatologist in Beverly Hills, has dubbed the phenomenon “Ozempic body.”
He said many patients were now getting fillers in their face and buttocks to solve the unsightly droop.
The medic told The Hollywood Reporter: ‘If you lose a lot of weight quickly, your skin becomes flabby, everything from face to buttocks deflates.
‘If you stay at your (new) weight for a year or two, your skin will often become tighter on its own.
‘But if you want immediate results (because) you are in front of the camera, there are ultrasound and radiofrequency treatments, fillers or you can even undergo surgery.’
April Peter, from rural Pennsylvania, has chronicled her weight loss journey on social media using weight loss drugs. She lost about 70 pounds in six and a half months, leaving a lot of skin around her stomach, arms and legs
Kim Kardashian’s doctor (pictured above in Los Angeles, California, on April 14) warned against Ozempic. There is no evidence that Kim took the drug
Ozempic has become popular and famous – especially in Hollywood – for its ability to quickly shave off pounds through weekly injections.
But more and more side effects are starting to show up.
Patients say they developed a sudden aversion to their favorite foods — including ground beef and chicken burgers — after being prescribed the drug.
‘Ozempic face’ has also been described by Dr. Paul Frank, a dermatologist in New York.
He said it happens when rapid weight loss causes loose skin around the cheeks and chin, and expects it to become a common problem as the drug gains popularity.
Other previously reported side effects include patients losing more muscle than fat – which may surprise the influencer types who use the drug to achieve perfect physiques.
When someone gains weight, the skin stretches to accommodate the extra fat. And when one loses weight, it contracts to the new body size.
But if the weight loss happens quickly, the skin may not have enough time to reduce to match the new body size.
In addition, weight loss can reduce the amount of collagen and elastin in the skin – proteins that are essential for structure and elasticity and can reduce sagging. This can also be caused by aging.
Patients who have developed loose skin after taking the weight loss drugs include Nurse April Peter.
She took Mounjaro and lost a whopping 70 pounds after six and a half months.
But it also left her with sagging skin around her waist, arms, legs, and on her face.
Speaking of skin, she said in a TikTok video, “I have a lot of loose skin.
“My arms have a lot of loose skin, my thighs have a lot of loose skin, they’re very soft, they’re not as firm as they used to be, but it’s okay.
“My stomach is the area where I have a lot of loose skin.
She added, “I have a lot of loose skin, there’s so much of it, and it even goes around my back, it’s really soft.
“Now when I wear jeans and buy jeans, I try to buy denim with a stiff texture because I feel like it pushes everything in… and camouflages it a little bit for me.”
She said she did not plan to have surgery to remove the skin because such an operation “terrifies me.”
Ozempic is approved to help manage obesity in overweight or obese patients with type 2 diabetes,
But the drug is now prescribed off-label, especially to people who are at a healthy weight but want to shed a few extra pounds ahead of “bikini season.”
Pictured above is Mrs Peter showing the loose skin she has around her waist after taking weight loss drug Mounjaro
More than five million Americans received a prescription for Ozempic in 2022, data shows, compared to 230,000 in 2019.
And the number continues to grow with more than 373,000 prescriptions filled in the last week of February alone, doubling the number for the same time last year. More than half of these were new, analysts said.
New prescriptions are most common in Texas, followed by Florida, California, New York and Georgia, according to an analysis of data by Komodo Health.
Ozempic works by mimicking a hormone in the body that tricks a person into thinking they are full.
As a result, they consume less, leading to weight loss.
But doctors now tell patients taking the drug to make sure they continue to consume enough protein to prevent muscle loss. They also say that people should do resistance training while on the drug to help preserve muscle.
It comes after a pulmonary health doctor warned last month that Ozempic was shrinking patients’ muscles at an “alarming rate” and could increase their risk of health problems later in life.
Dr. Peter Attia, a physician based in Austin, Texas, warned that the drugs weren’t a “magic bullet” for weight loss — despite taking Hollywood by storm.
He said they caused equal muscle-to-fat loss in patients, which he said made them metabolically “fatter” because they then had a higher fat-to-muscle percentage.
Speaking on his podcast, The Drive, Dr. Attia said patients undergoing the treatment also lost lean muscle, which could worsen their health in the long run.
He added in an earlier video on Instagram, “Almost without exception, every patient we’ve given this drug loses muscle mass. And they’ve lost muscle mass at a rate that worries me.’
He continued, “It’s not unusual that if you weigh 280 pounds and you go to 180 pounds, you lose some muscle and some fat.
“But let’s be clear, if you lost 10 pounds of muscle and 10 pounds of fat to go from 200 to 180 pounds, would that be OK?”
“Well, only if you had more than 50 percent body fat to begin with. Otherwise you lose a disproportionate amount of muscle to fat.’
He added, “In fact, you’ve gotten fatter as you’ve lost weight.”